U.S. doctors online nowAsk doctors free
Santa Clarita, CA
A 20-year-old female asked:

After finishing a round of metronidazole gel, is clear discharge with red clumps normal? i have a mirena (levonorgestrel) iud and do not get periods anymore.

2 doctor answers2 doctors weighed in
Dr. Hunter Handsfield
Infectious Disease 54 years experience
Not normal, see MD: This isn't normal. Any new or unexplained vaginal discharge or bleeding should be professionally evaluated -- and it sounds like you have both. Metronidazole gel is usually used for bacterial vaginosis, which would not cause these symptoms. But gonorrhea or chlamydia could, and they occur with increased frequency in women with BV. See your doctor soon. Good luck!
Dr. Stuart Hickerson
Family Medicine 33 years experience
Possible: You were treated for an infection and the symptoms could be related to that. If these symptoms are transient for a few days and resolve I would not be concerned, but if it worsens or persists get checked.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 21, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.